Boson normal ordering via substitutions and Sheffer-type polynomials

Blasiak, P.; Horzela, A.; Penson, K.A.; Duchamp, G.H.E. and Solomon, A.I. (2005). Boson normal ordering via substitutions and Sheffer-type polynomials. Physics Letters A, 338(2) pp. 108–116.




We solve the boson normal ordering problem for
(q(a*)a + v(a*))^n with arbitrary functions q and v and integer n, where a and a* are boson annihilation and creation operators, satisfying [a,a*]=1. This leads to exponential operators generalizing the shift operator and we show that their action can be expressed in terms of substitutions. Our solution is naturally related through the coherent state representation to the exponential generating functions of Sheffer-type polynomials. This in turn opens a vast arena of combinatorial methodology which is applied to boson normal ordering and illustrated by a few examples.

Viewing alternatives


Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions
No digital document available to download for this item

Item Actions